Jump to content

Meication Trials And Errors


sjprice23
 Share

Recommended Posts

I know I'm not crazy, because I see most people's signatures list many medications that they have been on and aren't anymore and I'm sure most of you have gone through many trial and errors on getting the right medication and dosages.

I'm just a little confused because I have only been diagnosed since last month and have only tried two medications (no dose changes on either), and it seems like my doctor and the doctor's assistant think that I should be responding to something. I'm no where near better yet, I definately cannot drive or work yet, but they seem to think somehow that I should be able to. I just don't get it because my doc is one of the few specialists on POTS in the area. What's up with that?

Has anyone else here gone through any similar situations?

Link to comment
Share on other sites

florinef takes weeks to build up in your system, so you wont likely see improvements until about 2 to 4 weeks on the stuff.

beta blockers, like toprol, don't always help all of us. See the "what helps" section of the main DINET site to see the many options that still remain, but that you've not yet tried.

Nina

ps. as for being crazy or not, well, that still could be the case :D at least it is for me :)

Link to comment
Share on other sites

Also, I hate to be the one to say this, but not everyone "gets better" with medication. You may want to prepare yourelf for a long road to recovery. It may be more a matter of months than a matter of weeks before you start to see improvements, and you may need to be on more medications or different medications before you start to feel better.

I'm just saying this because when I was first diagnosed everyone was like "oh, you'll be fine in a month", and when that didn't happen it was devastating. But hopefully the florinef will start to make a difference for you!

Link to comment
Share on other sites

My daughter has had similar experiences with meds. She tried midodrine for about 2 month, went as high as 10 mg 3x/day and continued to have symptoms and faint. She just tried florinef 0.1 mg 3x/day for the past 2 months and continued to have syptoms and faint with that as well. Last week she weaned herself off of it with my blessing. Why take something that gives you side effects and isn't helping you?

She sees a new cardiologist on Thursday for a second opinion. So we'll see what happens. It is a trial and error thing with meds. What works for one may not work for another. We're still trying to find the right med for my daughter, so hang in there.

Link to comment
Share on other sites

It took me 7 months to feel even slightly better and that was through my own doing. The Dr's didn't have a clue. The florinef took ages to work but I found that upping fluids and salt made it work better and I could reduce the dose a little to have the same effect.

I also needed potassium and that made a big difference, less breathing problems, less weakness etc.

I also use magnesium, calcium and vit D. That also helped somewhat.

However, I am still mostly bedbound and can't do much, I also have other health problems like a lot of others here do which all combined makes me have little quality of life.

Link to comment
Share on other sites

No you're not crazy, but sometimes I think the doctors are, when they think that the meds they prescribe are going to "magically" help us and when they don't, they think we're crazy! I've got the same thing going... as my EP is specially listed here as a specialist with Dysautonomia but when I have extremely bad side effects from the beta blockers he's tried me on, he's tells me I need to learn to cope with it better! AHHHHHHHHHHH, I could just scream with frustration, but I'm too weak to :ph34r: So I've kind of taken a break from even trying more meds as my EP doesn't seem to think my reactions are real, but only in my head, so I'm pretty much on my own trying to figure out ideas of what might else help me naturally.

Take care,

Tammy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...